PREVIOUS QUESTION:

 

NEXT QUESTION:

 

What is heparin-induced thrombocytopenia?

ANSWER

Heparin-induced thrombocytopenia is a blood disorder marked by a low platelet count caused by an adverse reaction to heparin, a blood thinner given to many hospitalized people to prevent blood clots.

From: Types of Blood Disorders WebMD Medical Reference

SOURCE:

Hoffman, R. , 5th edition, Churchill Livingstone Elsevier, 2009. Hematology: Basic Principles and Practice

Reviewed by Jennifer Robinson on March 13, 2019

SOURCE:

Hoffman, R. , 5th edition, Churchill Livingstone Elsevier, 2009. Hematology: Basic Principles and Practice

Reviewed by Jennifer Robinson on March 13, 2019

NEXT QUESTION:

What is thrombocytopenic purpura?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.

    Other Answers On: